MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT015
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: the product was not returned for analysis.The product history and batch records were reviewed and documentation indicated the product met release criteria.The product investigation could not identify a root cause.There have been no other complaints reported in the lot number.The manufacturer internal reference number is:(b)(4).
 
Event or Problem Description
A physician reported that during an intraocular lens (iol) implant procedure, had a funny mark next to the visual axis in the iol.A second iol was inserted and it had a similar mark but the mark was small enough that the iol was left implanted.There are two medical device reports associated with these two marked lenses.This report is for the second iol with a mark that remained implanted.
 
Additional Manufacturer Narrative
Evaluation summary: the use of a qualified cartridge and handpiece was indicated.The customer indicated the use of a viscoelastic, which is not qualified for cartridge use.The root cause may be related to a failure to follow the directions for use.The viscoelastic indicated is not qualified for the lens/cartridge combination used.Due to differing material properties, the use of an non-qualified viscoelastic may result in delivery issues and/or damage.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key11913190
Report Number1119421-2021-01127
Device Sequence Number11751856
Product Code POE
UDI-Device Identifier00380652421195
UDI-Public00380652421195
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/13/2025
Device Model NumberDFT015
Device Lot Number15065094
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/06/2021
Supplement Date Received by Manufacturer06/28/2021
Initial Report FDA Received Date06/01/2021
Supplement Report FDA Received Date07/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMVISC; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; AMVISC; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR
Patient Age66 YR